MAUDE Adverse Event Report: STRYKER-COMMUNICATIONS VISUM BLADE LIGHT HEAD ASSEMBLY 9 POLE; LIGHT, SURGICAL, CEILING MOUNTED

STRYKER-COMMUNICATIONS VISUM BLADE LIGHT HEAD ASSEMBLY 9 POLE; LIGHT, SURGICAL, CEILING MOUNTED
Catalog Number P22309
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the light head fell off the spring arm.It separated at the spring arm/cardanic connection point.The patient was not yet in the room and no injuries to the staff were reported.There were no reported injuries or adverse consequences.
 
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Additional Manufacturer Narrative
It was reported at (b)(6) hosp that the light 1 in operating room 4 separated at the spring arm/cardanic connection point.The operating room was been closed and this did not happen during a surgery, there was no patient impact.The retaining clip fell out of the cardanic due to broken endcaps and missing foil tape.The root cause is the cracked/broken endcaps exposing the foil tape and the foil tape falling off at the shaft (causing the clip to fall out).It is unknown how the endcap was cracked but the most probable root cause is due to unapproved cleaning agents over time.The field service technician replaced the light head, cardanic, and endcaps.An unused 9pole visum blade light from operating room 3 was moved into operating room 4.Repair and functionality was then verified.There was no patient or user injury or surgical delay.The sales rep and field service technician have given the customer documents related to cleaning requirements.The lighthead but not the cardanic/springarm was sent back to flower mound for investigation.The lighthead was taken apart for investigation and scrapped after.The lighthead had plastic cracking which was inconclusive to determine root cause.The area of interest at the cardanic/springarm was not able to be investigated.The most probable root cause for the cracked/broken endcaps at the cardanic/spring arm is due to unapproved cleaning agents entering the area over time.If any further information is obtained around this event, a supplemental will be filed.
 
Event or Problem Description

Brand Name
VISUM BLADE LIGHT HEAD ASSEMBLY 9 POLE
Common Device Name
LIGHT, SURGICAL, CEILING MOUNTED
Manufacturer (Section D)
STRYKER-COMMUNICATIONS
571 silveron blvd
flower mound TX 75028
Manufacturer (Section G)
STRYKER-COMMUNICATIONS
571 silveron blvd
flower mound TX 75028
Manufacturer Contact
kimberly lynch
571 silveron blvd
flower mound, TX 75028
9724107100
MDR Report Key20078810
Report Number0002031963-2024-00004
Device Sequence Number15378374
Product Code FSY
UDI-Device Identifier07613327061185
UDI-Public07613327061185
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K132747
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberP22309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown